A 45-year-old member asked:
How does antihistamine affect your ability to hear?
2 doctor answers • 5 doctors weighed in
ENT and Head and Neck Surgery 19 years experience
Not directly: Allergies can cause eustachian tube dysfunction (etd). Etd can cause fluid build up in the middle ear which can dampen the hearing. See your ENT for evaluation of your hearing and treatment if you suspect such a problem. Best wishes.
6.2k viewsReviewed >2 years ago
Allergy and Immunology 17 years experience
Hearing: If you have hayfever symptoms that affect the ears, then the antihistamines will probably be beneficial.
5.2k viewsReviewed >2 years ago
Last updated Jun 10, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.